Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 7, NWS Pueblo, CO

May 10, 1999Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 10, 1999, 7:40 PM MDT for Prowers County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 1999, 7:40 PM MDT (01:40 UTC)
Expired
May 10, 1999, 8:35 PM MDT
In force
55 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Prowers County, CO

The radar

The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1999-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1999-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KPUB 110129 RRA
SVRPUB
COC099-110235-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT MON MAY 10 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PROWERS COUNTY IN SOUTHEASTERN COLORADO

* UNTIL 835 PM MDT

* AT 2500 MDT...RADAR SHOWED A SEVERE STORM TEST..TEST..TEST MOVING
  TEST...TEST.

SOME LOCATIONS AFFECTED WILL BE TEST..TEST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:10 PM MDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 10, 2:10 PM MDT, 5 hours 30 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
210 PM MDT MON MAY 10 1999

CHALLENGE SHORT-TERM WILL BE POPS AND TEMPERATURES.  CWFA
CURRENTLY EXPERIENCING SOME PRECIPITATION OVER NORTHERN EL PASO
COUNTY WHILE REMAINDER OF REGION UNDER MOSTLY CLEAR TO PARTLY
CLOUDY SKIES WITH BELOW CLIMO TEMPERATURES.

SURFACE FRONT CURRENTLY HUNG UP ALONG FRONT RANGE WHILE NTRANS
ETA INDICATES UPPER LOW TO ROTATE NORTH OF REGION...(I.E. AT 12Z
MONDAY UPPER LOW CENTER WAS OVER WEST-CENTRAL MONTANA AND THEN
MOVES INTO WESTERN NORTH DAKOTA BY 18Z TUESDAY).

FORECAST LAPSE RATES IN THE 7C TO 8C RANGE TONIGHT AND THEN
BECOMES LESS FAVORABLE ON TUESDAY...ALSO NTRANS ETA AND
TIME-HEIGHTS SUPPORT FAVORABLE LIFT TONIGHT INTO
TUESDAY...THEREFORE WILL CONTINUE WITH FORECAST OF WIDELY
SCATTERED TO SCATTERED POPS TONIGHT AND TUESDAY.

TEMPERATURES TO REMAIN COOL TONIGHT/TUESDAY AND TUESDAY NIGHT
WITH FREEZING TEMPERATURES POSSIBLE TONIGHT AT COS.  DRY
CONDITIONS SHOULD THEN PREVAIL OVER THE REGION FROM TUESDAY NIGHT
INTO WEDNESDAY ALONG WITH WARMER TEMPERATURES ON WEDNESDAY AS
ZONAL/DOWNSLOPE PATTERN SHOULD TAKE HOLD.

WILL KEEP EXTENDED FORECAST AS IS...DRY AND WARM...BUT WILL NEED
TO MONITOR SOME POTENTIAL RETURN GULF FLOW LATE IN PERIOD.

.PUB...NONE.

77

In the hours before

Local storm report, May 10, 7:28 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT MON MAY 10 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0638 PM    LAS ANIMAS                CO     1 INCH HAIL
05/10/99   BENT

0640 PM    1 E LAS ANIMAS            CO    .50 INCH HAIL
05/10/99   BENT

0645 PM    LAS ANIMAS                CO    .75 INCH HAIL
05/10/99   BENT

0650 PM    FT LYON                   CO    .75 INCH HAIL
05/10/99   BENT

0652 PM    FT LYON                   CO    .50 INCH HAIL
05/10/99   BENT

0653 PM    FT LYON                   CO    .75 INCH HAIL
05/10/99   BENT

0715 PM    LAMAR                     CO    .25 INCH HAIL
05/10/99   PROWERS
Local storm report, May 10, 7:28 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT MON MAY 10 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0638 PM    LAS ANIMAS                CO     1 INCH HAIL
05/10/99   BENT

0640 PM    1 E LAS ANIMAS            CO    .50 INCH HAIL
05/10/99   BENT

0645 PM    LAS ANIMAS                CO    .75 INCH HAIL
05/10/99   BENT

0650 PM    FT LYON                   CO    .75 INCH HAIL
05/10/99   BENT

0652 PM    FT LYON                   CO    .50 INCH HAIL
05/10/99   BENT

0653 PM    FT LYON                   CO    .75 INCH HAIL
05/10/99   BENT

0715 PM    LAMAR                     CO    .25 INCH HAIL
05/10/99   PROWERS

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.